• Has anyone had elevated liver enzymes?

    Asked by MarS676 on Wednesday, March 20, 2013

    Has anyone had elevated liver enzymes?

    I'm freaking out! I had my first 3 month visit with my oncologist and had a great discussion about my complete pathological response to neo-adjuvant chemotherapy. I've been very nervous all week, leading up to today but left there feeling after some routine blood work. Well, I just got a call from her office telling me that my liver enzymes were elevated and she wanted to send me for a PET/CT scan. I know that she is an overly cautious oncologist but I am so nervous that my cancer has metastasized. I want this journey over and done with and can't imagine having to deal with complications. Has anyone had elevated liver enzymes?

    I should probably add I am 3 weeks post reconstruction surgery and was on percocets and valium for about 2 weeks. I am also on a daily aspirin regimen. Your quick responses would really help put me at ease. Thanks.

    10 Answers from the Community

    10 answers
    • abrub's Avatar

      I've had elevated liver enzymes for a while - I'm on Lipitor, and that will do it. I've been advised to take Milk Thistle to ameliorate that, and it has helped. However, you need to check what you can take during treatment or pre-op. Chemo can also directly affect liver enzymes. Appreciate her caution, but try not to get worried.

      over 3 years ago
    • carm's Avatar

      Many chemotherapies can elevate liver enzymes for one, and there are many other reasons why your liver enzymes might be elevated that might not have anything to do with mets. Aspirin thins the blood and one of the functions of the liver is to produce clotting factor. Your doc is not overly cautious, she is thorough so I think you are in great hands. Abrub is right, don't let yourself get stressed out. Stress is more harmful than any blood test result at times. You are in capable hands, Carm RN.

      over 3 years ago
    • HearMeRoar's Avatar

      I am thinking of you and pray it is nothing! We are around the same age and I am also 2a.

      over 3 years ago
    • CAS1's Avatar

      Chemo does all kinds of wacky things to the numbers..Relax and learn to only deal with that which needs dealing with. It takes alot of time for the body to get back to normal from treatment.

      Go easy on yourself.

      over 3 years ago
    • SueRae1's Avatar

      I have had elevated liver enzymes - this condition was caused by cholesterol lowering meds on was on as well as my chemo. To be honest my Lipid counts were high due to the chemo. I am off that chemo and the cholesterol drugs and my liver enzymes are fine. I would like to add that I have small kidney and TNBC lesions on liver, and my enzymes were not high before they were found. Your oncologist is just being extra careful. One of the joys of being a survivor is getting the whole 9 yards "just in case" instead of "let's monitor this and see what happens"

      over 3 years ago
    • Bug's Avatar

      I can't comment on this, MarS676, but I want to send you my very best. It sounds from the other posts like it could be a number of things that are not the worst case scenario. Please hang in there. Good luck to you.

      over 3 years ago
    • Nomadicme's Avatar

      Mine went down after stopping chemo, but...are up again! Not really high up, but up. I am on several meds I wasn't on before, so I guess that makes sense? I'll follow up though, thanks for the post ;)

      over 3 years ago
    • gwendolyn's Avatar

      A lot of things can cause elevated liver enzymes but I don't blame you for being anxious. I hope your scan is soon and it puts your mind at ease. Please do give us an update here on WN when you are able.

      over 3 years ago
    • Giraffe's Avatar

      I have had elevated liver enzymes as well. My PCP indicates it is likely due to Chemo. Had elevated glucose as well. Getting AC1 blood test to be sure. Good luck to you

      over 3 years ago
    • Diana60's Avatar

      I know that they watch your liver enzymes if you are on Tamoxifen to make sure the drug is not effecting your liver. I am guessing that one of the drugs is effecting the liver.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.